Alert archive / Tennessee / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Nashville, TN

December 15, 20088 counties in Tennessee

NWS Nashville, TN issued this winter storm warning at Dec 15, 2008, 11:01 PM CST for 8 counties in Tennessee. It was in force for 13 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 15, 2008, 11:01 PM CST (05:01 UTC)
Expired
Dec 16, 2008, 12:18 PM CST
In force
13 hr
Issued by
NWS Nashville, TN

Counties Benton County, TN, Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Dec 16, 5:31 AM CSTICE STORM 0Ashland City, TNMOST ROADS ICY AND SLICK. MAIN ROADS SALTED. 1/8 INCH ICE ACCUMULATION ON SOME EXPOSED SURFACES.
Dec 16, 5:31 AM CSTICE STORM 0Camden, TNMANY ROADS ICY AND SLICK. 1/4 INCH ICE ON SOME EXPOSED SURFACES.
Dec 16, 5:31 AM CSTICE STORM 0Waverly, TNSIDE ROADS ICY. SOME EXPOSED SURFACES WITH 1/8 INCH ICE ACCUMULATION.
Dec 16, 5:31 AM CSTICE STORMSpringfield, TNMOST ROADS ICY AND SLICK. SOME EXPOSED SURFACES HAD 1/4 TO 1/2 ICE ACCUMULATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KOHX 160501
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CST MON DEC 15 2008

TNZ005>007-022>026-161500-
/O.CAN.KOHX.IS.W.0001.000000T0000Z-081216T1500Z/
/O.NEW.KOHX.WS.W.0002.081216T0501Z-081216T1500Z/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-
1101 PM CST MON DEC 15 2008

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST TUESDAY...
...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. THE
ICE STORM WARNING HAS BEEN CANCELLED. 

THIS WARNING IS FOR NORTHWEST MIDDLE TENNESSEE...INCLUDING
DOVER... CLARKSVILLE...CAMDEN AND DICKSON.

A MIXTURE OF SLEET AND FREEZING RAIN IS EXPECTED TO OVERSPREAD THE
WARNING AREA TONIGHT. WITH TEMPERATURES FALLING INTO THE LOWER TO
MID 20S...ACCUMULATION OF ICE AND SLEET COULD REACH ONE QUARTER TO
ONE HALF INCH BY 9 AM. TRAVEL IS NOT RECOMMENDED.

CONDITIONS ARE EXPECTED TO IMPROVE BY LATE TUESDAY MORNING AS
TEMPERATURES WARM AT AT OR ABOVE FREEZING.

THE WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND
ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS
OR IMPOSSIBLE.

$$

TNZ008-009-027>029-056>062-093>095-161500-
/O.CON.KOHX.ZR.Y.0003.081216T0600Z-081216T1500Z/
SUMNER-MACON-DAVIDSON-WILSON-TROUSDALE-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-WAYNE-LAWRENCE-GILES-
1101 PM CST MON DEC 15 2008

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
TUESDAY.

THIS ADVISORY IS FOR NORTH CENTRAL AND SOUTHWEST MIDDLE TN AND
INCLUDES THE COUNTIES OF
SUMNER...MACON...TROUSDALE...DAVIDSON...WILSON...WILLIAMSON...
RUTHERFORD...PERRY...HICKMAN...LEWIS...MAURY...WAYNE...LAWRENCE...
MARSHALL AND GILES.

A STRONG COLD FRONT IS USHERING IN COLDER AIR ACROSS THE MID
STATE TODAY. TEMPERATURES WILL DROP TO AROUND FREEZING THIS
EVENING. FREEZING RAIN...MAINLY AFTER MIDNIGHT...WILL PRODUCE ICE
ACCUMULATION OF ONE TO TWO TENTHS OF AN INCH IN SOME AREAS.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

21
3 follow-up statements
000 
WWUS44 KOHX 160548
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1148 PM CST MON DEC 15 2008

TNZ005>007-022>026-161500-
/O.CON.KOHX.WS.W.0002.000000T0000Z-081216T1500Z/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-
1148 PM CST MON DEC 15 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY. 

THIS WARNING IS FOR NORTHWEST MIDDLE TENNESSEE...INCLUDING
DOVER... CLARKSVILLE...CAMDEN AND DICKSON.

A MIXTURE OF SLEET AND FREEZING RAIN IS EXPECTED TO OVERSPREAD
THE WARNING AREA TONIGHT. WITH TEMPERATURES FALLING INTO THE
LOWER TO MID 20S...ACCUMULATION OF ICE AND SLEET COULD REACH ONE
QUARTER TO ONE HALF INCH BY 9 AM. TRAVEL IS NOT RECOMMENDED.

CONDITIONS ARE EXPECTED TO IMPROVE BY LATE TUESDAY MORNING AS
TEMPERATURES WARM AT AT OR ABOVE FREEZING.

THE WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND
ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

$$

TNZ010-011-030>034-064-161500-
/O.EXA.KOHX.ZR.Y.0003.081216T0600Z-081216T1500Z/
CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-DEKALB-
1148 PM CST MON DEC 15 2008

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. 

THIS ADVISORY INCLUDES THE FOLLOWING COUNTIES IN MIDDLE TN...CLAY
...PICKETT...JACKSON...OVERTON...FENTRESS...SMITH...PUTNAM...
AND DEKALB.

A STRONG COLD FRONT IS USHERING IN COLDER AIR ACROSS THE MID
STATE TODAY. TEMPERATURES WILL DROP TO AROUND FREEZING THIS
EVENING. FREEZING RAIN...MAINLY AFTER MIDNIGHT...WILL PRODUCE ICE
ACCUMULATION OF ONE TO TWO TENTHS OF AN INCH IN SOME AREAS.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

TNZ008-009-027>029-056>062-093>095-161500-
/O.CON.KOHX.ZR.Y.0003.081216T0600Z-081216T1500Z/
SUMNER-MACON-DAVIDSON-WILSON-TROUSDALE-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-WAYNE-LAWRENCE-GILES-
1148 PM CST MON DEC 15 2008

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
TUESDAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
TUESDAY. 

THIS ADVISORY IS FOR NORTH CENTRAL AND SOUTHWEST MIDDLE TN AND
INCLUDES THE COUNTIES OF
SUMNER...MACON...TROUSDALE...DAVIDSON...WILSON...WILLIAMSON...
RUTHERFORD...PERRY...HICKMAN...LEWIS...MAURY...WAYNE...LAWRENCE...
MARSHALL AND GILES.


A STRONG COLD FRONT IS USHERING IN COLDER AIR ACROSS THE MID
STATE TODAY. TEMPERATURES WILL DROP TO AROUND FREEZING THIS
EVENING. FREEZING RAIN...MAINLY AFTER MIDNIGHT...WILL PRODUCE ICE
ACCUMULATION OF ONE TO TWO TENTHS OF AN INCH IN SOME AREAS.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

21
000 
WWUS44 KOHX 161008
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
408 AM CST TUE DEC 16 2008

TNZ005>007-022>026-161815-
/O.EXT.KOHX.WS.W.0002.000000T0000Z-081216T2100Z/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-
408 AM CST TUE DEC 16 2008

...WINTER STORM WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THIS WARNING IS FOR NORTHWEST MIDDLE TENNESSEE...INCLUDING
DOVER... CLARKSVILLE...CAMDEN AND DICKSON.

A MIXTURE OF SLEET AND FREEZING RAIN CONTINUES OVER THE WARNING
AREA. TEMPERATURES ARE IN THE LOWER TO MID 20S THIS MORNING...
ACCUMULATION OF ICE AND SLEET MAY REACH ONE QUARTER INCH BY MID
AFTERNOON. TRAVEL IS NOT RECOMMENDED.

CONDITIONS ARE EXPECTED TO IMPROVE BY LATE TODAY AS TEMPERATURES
WARM TO NEAR OR ABOVE FREEZING.

THE WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND
ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

$$

TNZ008>011-027>034-056>062-064-093>095-161800-
/O.EXT.KOHX.ZR.Y.0003.000000T0000Z-081216T1800Z/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-DEKALB-WAYNE-LAWRENCE-GILES-
408 AM CST TUE DEC 16 2008

...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THIS ADVISORY INCLUDES THE FOLLOWING COUNTIES IN MIDDLE TN...CLAY
...PICKETT...JACKSON...OVERTON...FENTRESS...SMITH...PUTNAM... AND
DEKALB.

A STRONG COLD FRONT HAS BROUGHT COLD AIR INTO THE MIDSTATE THIS MORNING.
TEMPERATURES ARE AT OR JUST BELOW FREEZING. LIGHT FREEZING
RAIN OR DRIZZLE...WILL PRODUCE ICE ACCUMULATION OF ONE TENTH INCH
OR LESS IN MOST AREAS. EXPECTED TEMPERATURES TO RISE ABOVE FREEZING
BY NOON. THIS WILL ALLOW ROAD CONDITIONS TO IMPROVE IN THE AFTERNOON.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$


JLM
000 
WWUS44 KOHX 161818
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1218 PM CST TUE DEC 16 2008

...WINTER WEATHER WINDING DOWN...


TNZ005>007-022>026-161930-
/O.CAN.KOHX.WS.W.0002.000000T0000Z-081216T2100Z/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-
1218 PM CST TUE DEC 16 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE
WINTER STORM WARNING. 

TEMPERATURES SHOULD CONTINUE TO WARM TO ABOVE FREEZING THIS
AFTERNOON...AND THERE IS VERY LITTLE CHANCE FOR ANY MORE FREEZING
RAIN OR SLEET. MOTORISTS SHOULD STILL EXERCISE CAUTION...FOR SOME
AREAS MAY STILL BE ICY INITIALLY.


$$

TNZ008>011-027>034-056>062-064-093>095-161930-
/O.EXP.KOHX.ZR.Y.0003.000000T0000Z-081216T1800Z/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-DEKALB-WAYNE-LAWRENCE-GILES-
1218 PM CST TUE DEC 16 2008

...FREEZING RAIN ADVISORY HAS EXPIRED...

THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. 


$$


GIRODO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Dec 15, 10:29 PM CST, 32 minutes earlier.

Area forecast discussion, Dec 15, 10:29 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1029 PM CST MON DEC 15 2008

.DISCUSSION...
LG AREA OF PRECIP OVER NW TN/NE AR CONTINUES TO MOVE THIS WAY.
REFLECTIVITY ENHANCEMENT IS NOTED AND THUS...IP(SLEET) FORMATION
APPEARING MORE AND MORE LIKELY FOR THE WARNING AREA. WITH THAT IN
MIND...WILL OPT TO CHANGE THE ICE STORM WARNING TO A WINTER STORM
WARNING. THIS IS FURTHER SUPPORTED BY THE WET BULB TEMPS WHICH ARE
DOWN IN THE LOWER 20S.

WSW AND ZONES COMING OUT SHORTLY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 9 AM CST TUESDAY FOR TNZ005>007-022>026.

FREEZING RAIN ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY
FOR TNZ008-009-027>029-056>062-093>095.

&&

21
Hazardous weather outlook, Dec 15, 5:01 AM CST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CST MON DEC 15 2008

TNZ010-011-030>034-061>066-075-077>080-093>095-161130-
CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-MARSHALL-
RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
501 AM CST MON DEC 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TNZ008-009-027>029-056>060-161130-
SUMNER-MACON-DAVIDSON-WILSON-TROUSDALE-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-
501 AM CST MON DEC 15 2008

...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PASS THROUGH THE MID STATE TODAY, BRINGING
RAIN AND SHARPLY COLDER TEMPERATURES, WITH READINGS IN MANY PLACES
DROPPING TO FREEZING BY MIDNIGHT. FREEZING RAIN AFTER MIDNIGHT
WILL PRODUCE ICE ACCUMULATION OF AROUND ONE TENTH OF IN INCH IN SOME
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FREEZING RAIN IS EXPECTED TO LAST UNTIL MID-MORNING TUESDAY,
WHEN TEMPERATURES WILL RISE BACK ABOVE FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN
NASHVILLE.

TNZ005>007-022>026-161130-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-
501 AM CST MON DEC 15 2008

...ICE STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM
CST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PASS THROUGH THE MID STATE TODAY, BRINGING
RAIN AND SHARPLY COLDER TEMPERATURES, WITH READINGS IN MANY PLACES
DROPPING TO FREEZING BY LATE AFTERNOON. AT THIS POINT, THE RAIN
WILL BEGIN TO FREEZE ON SURFACES. BY LATE TONIGHT, ICE
ACCUMULATIONS MAY REACH ONE QUARTER TO ONE HALF INCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FREEZING RAIN IS EXPECTED TO LAST UNTIL MID-MORNING TUESDAY,
WHEN TEMPERATURES WILL RISE BACK ABOVE FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN
NASHVILLE.

ROSE

Nearby

Winter Storm Warnings in Tennessee, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.